Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Memphis, TN

June 16, 2019Tishomingo County, Mississippi

NWS Memphis, TN issued this special weather statement at Jun 16, 2019, 3:21 PM CDT for Tishomingo County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 3:21 PM CDT (20:21 UTC)
Expired
Jun 16, 2019, 3:30 PM CDT
In force
9 min
Issued by
NWS Memphis, TN

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 102 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2121 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS84 KMEG 162021
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
321 PM CDT Sun Jun 16 2019
 
MSZ006-162030-
Tishomingo MS-
321 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Central Tishomingo County in northeastern Mississippi...

At 320 PM CDT...a strong thunderstorm producing pea to dime size 
hail and winds to 45 mph was located near Burton, or 11 miles 
northwest of Tishomingo State Park, moving northeast at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Tishomingo County should monitor this storm
closely.

LAT...LON 3465 8813 3464 8813 3461 8832 3480 8833
      3500 8826 3500 8820 3492 8815 3490 8813
      3489 8810
TIME...MOT...LOC 2020Z 223DEG 33KT 3468 8836 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:29 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 16, 12:29 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
1229 PM CDT Sun Jun 16 2019

.UPDATE...
Updated for 18Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 1047 AM CDT Sun Jun 16 2019/

UPDATE...

Latest GOES satellite imagery shows a distinct outflow boundary
nearly parallel to the Mississippi River from Tunica, MS southwest
into the ArkLaMiss. A few showers and thunderstorms have developed
over northwest Mississippi as a result. Went ahead and bumped up
POPs in that region for the next couple of hours.

Multiple outflow boundaries will continue to push into the area
through early afternoon, spawning scattered showers and
thunderstorms across much of the area. Areal coverage of storms
still looks to be around 50-60 percent, so no major changes were
made to this afternoon's forecast.

Temperatures are currently in the lower 80s areawide, and should
reach into the upper 80s over the next couple of hours. This will
yield MLCAPE values between 2000 and 3000 J/kg this afternoon. Due
to weak shear aloft, the storm mode will likely be dominated by
downbursts with damaging winds as the main threat. Any storms that
can tap into the 20 kts or so of shear may become slightly
organized with small hail as well. In addition, localized heavy
rainfall is also possible as weak steering flow may result in very
little movement of storms. The rest of the forecast is in good
shape with no other changes needed.

AC3

PREV DISCUSSION... /issued 343 AM CDT Sun Jun 16 2019/

DISCUSSION...
A split flow synoptic pattern will persist through the next
week, providing the Mid-South with an active period as far as
convection is concerned. Currently, a shortwave trough is moving
slowly east across the Southern Plains with a weak cold front
extending from west TX to a surface low in northern IL. A stronger
cold front is analyzed north of this boundary across the Great
Lakes and Northern Plains. Convection has developed along the
former cold front and will be sagging south overnight, potentially
nearing the KY/MO borders toward 12z. The MCS over OK and north
TX will continue east as well, but both systems are expected to
weaken before arrival.

The system approaching from the north may result in scattered
showers/thunderstorms this morning, but the resultant outflow
boundaries will initiate additional convection this afternoon.
MLCAPE is progged to be ~2500 J/kg this afternoon so there is
certainly ample instability. Precipitable water near 1.75" and a
melting level near 14 kft will support efficient rain producing
storms, but there is some mid-level dry air which will enhance the
microburst potential. Will continue the mention of isolated
strong storms in the HWO. Temperatures will again be near normal
with highs generally in the upper 80s. Afternoon convection will
be largely diurnally driven so we do expect weakening of storms
and a decrease in coverage after sunset. That said, the NAMnest is
developing some warm advection induced convection overnight,
mainly along/north of I-40. PoPs were increased back to likely in
northeast AR after 06z.

The wave over the Southern Plains will move across the CWA on
Monday. Large scale forcing for ascent will be maximized during
the afternoon, but another decaying MCS may be approaching the
MS River Monday morning. An additional outflow boundary from this
convection will likely serve as a forcing mechanism for convective
initiation tomorrow afternoon. Instability doesn't look as strong
on Monday and the potential for strong to severe storms will be
limited. As the trough moves east and subsidence overspreads the
Mid-South on Tuesday, rain chances should trend downward from
west to east. However, this respite will be short-lived as another
trough approaches on Wednesday.

This midweek system will swing across the Southern Plains on
Wednesday, moving east across the CWA Wednesday night into early
Thursday. Widespread showers and thunderstorms are expected during
this period with the potential for 1-2" of rain across the Mid-
South. While a few strong to severe storms cannot be ruled out,
confidence is low given the litany of moving parts between now and
then. Midweek temperatures will be held down a bit by rain and
cloud cover with highs generally in the mid 80s and lows in the
upper 60s and lower 70s.

Conditions are expected to improve from west to east by Thursday
afternoon as the trough moves east and the flow aloft transitions
back to quasi-zonal. Low PoPs were maintained for Friday given the
residual moisture/instability and outflow boundaries, but
coverage should be limited. The subtropical ridge begins to build
over the Southeast over the weekend, with mid-level height rises
as far north as the OH Valley. There are some differences amongst
the global models with the ECMWF/GEM depicting a stronger ridge
and drier/warmer weather. Given the uncertainty and climatology,
low PoPs were retained for Friday and Saturday with temperatures
trending back to near normal.

MJ

&&

.AVIATION...
18Z TAFs

Short term convection-allowing models (CAMs) continued to
struggle with evolution of TSRA over the Arklamiss, into north MS
this morning, often failing to initialize ongoing convection.

18Z MEM TAF delayed TSRA onset to 20Z, to account for possible
development along the northwest flank of TSRA moving through north
MS. Confidence not great however, given comparatively more stable
appearance to the cumulus field on GOES visible imagery, and
overlying convective cirrus from TSRA to south.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 16, 4:16 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
416 AM CDT Sun Jun 16 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-171100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
416 AM CDT Sun Jun 16 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong storms will be possible this afternoon. The primary
hazard will be damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional strong storms will be possible across portions of the
Mid-South Monday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 16, 1:18 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
118 PM CDT Sun Jun 16 2019

MSZ003-004-014-161900-
Tippah MS-Union MS-Benton MS-
118 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...

Southwestern Tippah County in northeastern Mississippi...
Northwestern Union County in northeastern Mississippi...
Southeastern Benton County in northeastern Mississippi...

At 117 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Bethlehem, or 13 miles
east of Wall Doxey State Park, moving northeast at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Tippah...northwestern Union and southeastern
Benton Counties should monitor this storm closely.

LAT...LON 3445 8918 3449 8925 3458 8925 3458 8930
      3470 8930 3491 8912 3472 8888
TIME...MOT...LOC 1817Z 220DEG 27KT 3460 8925
Special weather statement, Jun 16, 1:42 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
142 PM CDT Sun Jun 16 2019

MSZ013-022-161915-
Lafayette MS-Calhoun MS-
142 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...

South central Lafayette County in northwestern Mississippi...
Northwestern Calhoun County in northeastern Mississippi...

At 142 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Banner, or 12 miles
southeast of Water Valley, moving northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in south central Lafayette and northwestern Calhoun Counties
should monitor this storm closely.

LAT...LON 3404 8951 3424 8944 3412 8924 3407 8924
      3397 8941
TIME...MOT...LOC 1842Z 225DEG 19KT 3405 8945
Special weather statement, Jun 16, 2:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
211 PM CDT Sun Jun 16 2019

MSZ004-009-014>016-161945-
Pontotoc MS-Tippah MS-Union MS-Lee MS-Prentiss MS-
211 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...

Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Tippah County in northeastern Mississippi...
Eastern Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...

At 211 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over New Harmony, or 9 miles
north of Trace State Park, moving northeast at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Pontotoc...southeastern Tippah...eastern
Union...northwestern Lee and southwestern Prentiss Counties should
monitor this storm closely.

LAT...LON 3427 8888 3440 8903 3470 8879 3447 8857
TIME...MOT...LOC 1911Z 225DEG 29KT 3439 8889
Special weather statement, Jun 16, 3:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
302 PM CDT Sun Jun 16 2019

MSZ006-162015-
Tishomingo MS-
302 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...

Northwestern Tishomingo County in northeastern Mississippi...

At 302 PM CDT...a strong thunderstorm producing dime size hail and
winds to 40 mph was located near Pineflat, or 8 miles west of J P
Coleman State Park, moving northeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Tishomingo County should monitor this storm
closely.

LAT...LON 3488 8832 3492 8837 3499 8836 3500 8835
      3500 8820 3498 8819
TIME...MOT...LOC 2002Z 221DEG 14KT 3495 8831
Special weather statement, Jun 16, 3:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 PM CDT Sun Jun 16 2019

ARZ027-162045-
Poinsett AR-
318 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...

Northwestern Poinsett County in eastern Arkansas...

At 317 PM CDT...a strong thunderstorm producing dime size hail and
winds at least 50 mph was located near Grubbs, or 11 miles east of
Newport, moving northeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Poinsett County should monitor this storm
closely.

LAT...LON 3570 9104 3571 9102 3571 9095 3553 9080
      3546 9104
TIME...MOT...LOC 2017Z 239DEG 14KT 3558 9104
Special weather statement, Jun 16, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
321 PM CDT Sun Jun 16 2019

MSZ006-162030-
Tishomingo MS-
321 PM CDT Sun Jun 16 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Central Tishomingo County in northeastern Mississippi...

At 320 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Burton, or 11 miles
northwest of Tishomingo State Park, moving northeast at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Tishomingo County should monitor this storm
closely.

LAT...LON 3465 8813 3464 8813 3461 8832 3480 8833
      3500 8826 3500 8820 3492 8815 3490 8813
      3489 8810
TIME...MOT...LOC 2020Z 223DEG 33KT 3468 8836

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:44 AM CDTSpecial Weather StatementMEGPanola46 min
Jun 16, 12:10 PM CDTSpecial Weather StatementMEGLafayette35 min
Jun 16, 12:37 PM CDTSpecial Weather StatementMEGYalobusha38 min
Jun 16, 12:49 PM CDTSpecial Weather StatementMEGLafayette41 min
Jun 16, 12:56 PM CDTSpecial Weather StatementMEGTunica34 min
Jun 16, 1:18 PM CDTSpecial Weather StatementMEGBenton42 min
Jun 16, 1:42 PM CDTSpecial Weather StatementMEGCalhoun33 min
Jun 16, 2:11 PM CDTSpecial Weather StatementMEGUnion34 min
Jun 16, 3:02 PM CDTSpecial Weather StatementMEGTishomingo13 min
Jun 16, 5:21 PM CDTSevere Thunderstorm WarningMEGLake24 min
Jun 16, 5:47 PM CDTSpecial Weather StatementMEGLake, Obion28 min
Jun 16, 6:43 PM CDTSpecial Weather StatementMEGWeakley32 min
Jun 16, 3:18 PM CDTSpecial Weather StatementMEGPoinsett27 min
Jun 16, 4:09 PM CDTSpecial Weather StatementMEGCraighead36 min
Jun 16, 4:16 PM CDTSevere Thunderstorm WarningMEGCraighead29 min
Jun 16, 4:33 PM CDTSpecial Weather StatementMEGMississippi42 min
Jun 16, 4:43 PM CDTSevere Thunderstorm WarningMEGMississippi47 min
Jun 16, 5:03 PM CDTSpecial Weather StatementMEGClay27 min
Jun 16, 5:19 PM CDTSpecial Weather StatementMEGMississippi41 min
Jun 16, 4:52 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot53 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.